Jump to content
VA Disability Community via Hadit.com

Ask Your VA   Claims Questions | Read Current Posts 
Read Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024-2.png

  • donate-be-a-hero.png

Barrett's Esophagus

Rate this topic


Recommended Posts

  • HadIt.com Elder

Photodymanic Therapy For Barrett's Esophagus

Barrett's esophagus (BE) is a condition caused by chronic acid reflux (heartburn). In some patients with reflux, the normal squamous lining of the esophagus is replaced by a more acid resistant columnar lining called Barrett's esophagus. Patients with Barrett's esophagus are 30 to 40 times more likely to develop esophageal cancer than the normal population. The pre-malignant condition that may arise in Barrett's mucosa is called dysplasia, which describes the increasing abnormality of esophagus cells. Dysplasia is categorized as either low-grade or high-grade dysplasia. High-grade dysplasia is the same as carcinoma-in-situ, or early cancer.

http://www.barretts-esophagus.org/tcsclase-pdt-full.cfm

http://heartburn.about.com/od/barrettsesophagu1/

barretts.pdf

Edited by wallyg
Link to comment
Share on other sites

  • Replies 1
  • Created
  • Last Reply

Top Posters In This Topic

Top Posters In This Topic

  • HadIt.com Elder

They have been treating me for this for about 4 years now. They told me from the damage I may have had it close to 10 years.

I never asked about it till a neighbor told me that is what he had and I asked the VA doctor about it. They scoped me and sure enough I had it. I had always thought heart burn was just that. Eating to fast or eating to much or something.

I've been on Prilosec now for 2 years. it has done me fine. Do to other medical issues I've been told it would be risky to have the surgery that could fix it. So option B pills the rest of my life.

Link to comment
Share on other sites

Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Guidelines and Terms of Use